Clothing advice for after bladder surgery and a temporary catheter

Posted by rainyday541 @rainyday541, Jul 31, 2019

I will be having surgery on my bladder in a couple of weeks and will be coming home with a catheter for two weeks. I am female. What type of clothing will I need while wearing this catheter? Does anyone have any advice? What did you do to make this a more positive experience?

Interested in more discussions like this? Go to the Kidney & Bladder Support Group.

Update: I just got back from the doctor. She removed the catheter and it feels so good not to have it there! It wasn't painful, just irritating, which is what caused the spasms. I've had three since it was taken out, but now that I can urinate on my own, it's not as bad.

She confirmed that it was the catheter causing the spasms (they took a lot of tissue out) and yes, it was causing the bladder to push the urine out with so much force that it leaked out around the tube. She said I should feel so much better in the next day or two.

I had finished the Pyridium yesterday and she said that if I continued to have spasms after a couple of days to call the office. She would probably prescribe something like Ditropan (you were right, @jakedduck1), but that it had side effects, so to give everything a few days to calm down on their own before taking that.

Oh, and back to the original poster's question about clothing: I was able to find a dress in the back of the closet that fit. I wore the night bag, looping the tubing loosely and hooking it on a strap I tied at my waist. I carried a light jacket over my arm and held it in front of me so people wouldn't see the bulging caused by the tubing. So, if you find yourself in a similar situation, try a dress — or a kilt 🙂

Thank you all for your help, suggestions, and likes.

REPLY

@mar2a
Great that the cath was removed.
Besides causing spasms and generally uncomfortable they increase the risk of Bladder Cancer. My dad had a spinal cord injury and UTI are notorious in paralyzed people and increase the cancer risk even more. My dad didn't notice any side effects while taking Ditropan.
Good luck,
Jake

REPLY
Please sign in or register to post a reply.